Alert archive / Oregon / Small Craft Advisories in 2016

Small Craft Advisory 47, NWS Medford, OR

April 20, 2016

NWS Medford, OR issued this small craft advisory at Apr 20, 2016, 2:32 PM PDT. It took effect at Apr 21, 2016, 5:00 PM PDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 20, 2016, 2:32 PM PDT (21:32 UTC)
In effect from
Apr 21, 2016, 5:00 PM PDT
Expired
Apr 22, 2016, 8:00 AM PDT
In force
15 hr
Issued by
NWS Medford, OR

The text

As transmitted.

688 
WHUS76 KMFR 202132
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
232 PM PDT WED APR 20 2016

PZZ350-356-370-376-211045-
/O.NEW.KMFR.SC.Y.0047.160422T0300Z-160422T1500Z/
/O.NEW.KMFR.SW.Y.0051.160422T1500Z-160424T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
232 PM PDT WED APR 20 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THURSDAY TO 8 AM PDT
FRIDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 8 AM PDT
FRIDAY TO 11 PM PDT SATURDAY... 

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THURSDAY TO 8 AM PDT
FRIDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN
ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT
FROM 8 AM FRIDAY TO 11 PM PDT SATURDAY.

* WINDS: SOUTH 15 TO 25 KT WITH OCCASIONAL GUSTS TO 30 KT.

* SEAS: SOUTHERLY WIND CHOP AND WEST SWELL WILL BRING STEEP
  COMBINED SEAS OF 8 TO 9 FEET THURSDAY NIGHT INTO FRIDAY. SEAS
  WILL TRANSITION TO HIGH WESTERLY SWELL OF 11 TO 13 FEET FRIDAY
  INTO SATURDAY.

* AREAS AFFECTED: WINDS WILL BE STRONGEST THURSDAY NIGHT INTO
  FRIDAY MORNING BEYOND ABOUT 5 NM FROM SHORE, BUT ALSO NEAR THE
  CAPES. SEAS WILL BE HAZARDOUS TO SMALL CRAFT IN THOSE SAME AREAS
  THURSDAY NIGHT INTO FRIDAY MORNING, BUT WILL EXPAND TO ALL AREAS
  DURING THE DAY FRIDAY.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

MAS

HTTP://WWW.WEATHER.GOV/MEDFORD
4 follow-up statements
397 
WHUS76 KMFR 210926
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
226 AM PDT THU APR 21 2016

PZZ350-356-370-376-220000-
/O.CON.KMFR.SC.Y.0047.160422T0300Z-160422T1500Z/
/O.CON.KMFR.SW.Y.0051.160422T1500Z-160424T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
226 AM PDT THU APR 21 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM PDT THIS EVENING TO 8
AM PDT FRIDAY... 
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 8 AM
PDT FRIDAY TO 11 PM PDT SATURDAY...

* WINDS: SOUTH 15 TO 25 KT WITH OCCASIONAL GUSTS TO 30 KT.

* SEAS: SOUTHERLY WIND CHOP AND WEST SWELL WILL BRING STEEP
  COMBINED SEAS OF 8 TO 9 FEET TONIGHT INTO FRIDAY. SEAS WILL
  TRANSITION TO HIGH WESTERLY SWELL OF 11 TO 13 FEET FRIDAY INTO
  SATURDAY.

* AREAS AFFECTED: WINDS WILL BE STRONGEST TONIGHT INTO FRIDAY
  MORNING BEYOND ABOUT 5 NM FROM SHORE... BUT ALSO NEAR THE CAPES.
  SEAS WILL BE HAZARDOUS TO SMALL CRAFT IN THOSE SAME AREAS
  TONIGHT INTO FRIDAY MORNING... BUT WILL EXPAND TO ALL AREAS
  DURING THE DAY FRIDAY.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
883 
WHUS76 KMFR 212109
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
209 PM PDT THU APR 21 2016

PZZ376-221015-
/O.EXT.KMFR.SC.Y.0047.160422T0000Z-160422T1500Z/
/O.CON.KMFR.SW.Y.0051.160422T1500Z-160424T0600Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
209 PM PDT THU APR 21 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM PDT FRIDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
8 AM FRIDAY TO 11 PM PDT SATURDAY...

* WINDS: SOUTH 15 TO 25 KT WITH OCCASIONAL GUSTS TO 30 KT.

* SEAS: SOUTHERLY WIND CHOP AND WEST SWELL WILL BRING STEEP 
  COMBINED SEAS OF 8 TO 9 FEET TONIGHT INTO FRIDAY. SEAS WILL 
  TRANSITION TO HIGH WESTERLY SWELL OF 11 TO 13 FEET FRIDAY INTO 
  SATURDAY. 

* AREAS AFFECTED: ALL AREAS WILL HAVE WINDS AND SEAS HAZARDOUS TO
  SMALL CRAFT TONIGHT. SEAS WILL REMAIN HAZARDOUS TO SMALL CRAFT
  THROUGH FRIDAY THOUGH SATURDAY.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-356-370-221015-
/O.CON.KMFR.SC.Y.0047.160422T0300Z-160422T1500Z/
/O.CON.KMFR.SW.Y.0051.160422T1500Z-160424T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
209 PM PDT THU APR 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 8 AM PDT FRIDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
8 AM FRIDAY TO 11 PM PDT SATURDAY...

* WINDS: SOUTH 15 TO 25 KT WITH OCCASIONAL GUSTS TO 30 KT.

* SEAS: SOUTHERLY WIND CHOP AND WEST SWELL WILL BRING STEEP 
  COMBINED SEAS OF 8 TO 9 FEET TONIGHT INTO FRIDAY. SEAS WILL 
  TRANSITION TO HIGH WESTERLY SWELL OF 11 TO 13 FEET FRIDAY INTO 
  SATURDAY. 

* AREAS AFFECTED: WINDS WILL BE STRONGEST TONIGHT INTO FRIDAY
  MORNING BEYOND ABOUT 2 NM FROM SHORE...BUT ALSO NEAR THE CAPES.
  SEAS WILL BE HAZARDOUS TO SMALL CRAFT IN THOSE SAME AREAS
  TONIGHT INTO FRIDAY MORNING... BUT WILL EXPAND TO ALL AREAS
  DURING THE DAY FRIDAY.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

MAS

HTTP://WWW.WEATHER.GOV/MEDFORD
228 
WHUS76 KMFR 220926
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
226 AM PDT FRI APR 22 2016


PZZ350-356-370-376-222300-
/O.CON.KMFR.SC.Y.0047.000000T0000Z-160422T1500Z/
/O.CON.KMFR.SW.Y.0051.160422T1500Z-160424T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
226 AM PDT FRI APR 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS
MORNING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
8 AM FRIDAY TO 11 PM PDT SATURDAY...

* WINDS: SOUTH 15 TO 25 KT WITH OCCASIONAL GUSTS TO 30 KT.

* SEAS: SOUTHERLY WIND CHOP AND WEST SWELL WILL BRING STEEP
  COMBINED SEAS OF 8 TO 9 FEET THIS MORNING. SEAS WILL TRANSITION
  TO HIGH WESTERLY SWELL OF 11 TO 13 FEET LATER TODAY INTO
  SATURDAY.

* AREAS AFFECTED: WINDS WILL BE STRONGEST THIS MORNING BEYOND
  ABOUT 2 NM FROM SHORE...BUT ALSO NEAR THE CAPES. SEAS WILL BE
  HAZARDOUS TO SMALL CRAFT IN THOSE SAME AREAS THIS MORNING...BUT
  WILL EXPAND TO ALL AREAS DURING THE DAY.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
450 
WHUS76 KMFR 221521
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
821 AM PDT FRI APR 22 2016


PZZ350-356-370-376-230430-
/O.EXP.KMFR.SC.Y.0047.000000T0000Z-160422T1500Z/
/O.CON.KMFR.SW.Y.0051.000000T0000Z-160424T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
821 AM PDT FRI APR 22 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 11 PM PDT SATURDAY...


* WINDS: SOUTH 15 TO 20 KT WITH OCCASIONAL GUSTS TO 25 KT THROUGH
  THIS AFTERNOON...LOWERING TO SOUTHWEST 15 KT THIS EVENING.

* SEAS: STEEP SEAS OF 8 TO 9 FEET DUE TO A MIX OF WEST SWELL WITH
  WIND CHOP TODAY. SEAS WILL TRANSITION TO HIGH WESTERLY SWELL OF
  11 TO 13 FEET THIS EVENING AND TONIGHT...CONTINUING INTO
  SATURDAY.

* AREAS AFFECTED: SEAS WILL BE HAZARDOUS TO SMALL CRAFT FOR ALL
  AREAS TODAY INTO SATURDAY.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Apr 20, 9:07 AM PDT, 5 hours 25 minutes earlier.

Area forecast discussion, Apr 20, 9:07 AM PDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
907 AM PDT WED APR 20 2016

.UPDATE...THE OVERALL FORECAST REMAINS ON TRACK FOR THIS MORNING.
THE DEFORMATION ZONE WHICH IS WELL VISIBLE VIA INFRARED AND
VISIBLE SATELLITES IS LIFTING NORTHWARD ALLOWING FOR SOME
CLEARING OF SKIES. A FEW SHOWERS WILL CONTINUE TO BE POSSIBLE THIS
MORNING ALONG THE LINE OF CLOUDS. FROM THERE, THE AREA OF LOW
PRESSURE WILL ALSO MOVE UP THE PACIFIC NORTHWEST COAST TODAY.
ALTHOUGH THIS SYSTEM WILL BE WEAKENING AS IT APPROACHES, THERE
WILL BE PLENTY OF DIFFLUENCE ALOFT OVER PORTIONS OF DOUGLAS AND
NORTHERN KLAMATH COUNTIES AS A SMALL JET STREAK IS EXPECTED TO SET
UP OVER THE AREA. INSTABILITY REMAINS PRETTY HIGH WITH MODEST TO
STEEP LAPSE RATES FOR THIS AREA, ENOUGH CONVECTIVE POTENTIAL
ENERGY, AND NEGATIVE LIFTED INDICES. ADDITIONALLY, 700 MB STEERING
FLOW OF ABOUT 20 KTS WILL ALLOW FOR ANY SURFACE BASED
THUNDERSTORMS TO DETACH FROM TERRAIN, SO HAVE EXPANDED THE
COVERAGE OF THUNDERSTORMS WESTWARD AND NORTHWARD OVER DOUGLAS
COUNTY. THIS COINCIDES WELL WITH THE MARGINAL RISK FOR SEVERE
STORMS AS WELL AS THE GENERAL THUNDERSTORM RISK THAT THE STORM
PREDICTION CENTER HAS INDICATED FOR OUR AREA. ALTHOUGH A
WIDESPREAD SEVERE OUTBREAK IS NOT EXPECTED, A FEW OF THESE
THUNDERSTORMS MAY PRODUCE SOME GUSTY WINDS AND SOME HAIL. -SCHAAF

&&

.PREV DISCUSSION... /ISSUED 451 AM PDT WED APR 20 2016/

UPDATE...A MINOR UPDATE WAS SENT TO ADJUST THUNDERSTORM CHANCES
THIS MORNING. SHOWERS AND ISOLATED THUNDERSTORMS HAVE DEVELOPED
OVER SOUTHERN COOS AND SOUTHWEST DOUGLAS COUNTIES THIS MORNING.
THIS SEEMS TO BE ASSOCIATED WITH A WEAK VORTICITY COUPLET MOVING
THROUGH THE AREA RIGHT NOW. BASED ON CURRENT TRENDS THIS BAND
WILL MOVE NORTH COOS/DOUGLAS WITHIN A COUPLE OF HOURS. VERY LIGHT
SHOWERS ARE POPPING UP ELSEWHERE, AS WELL, BUT THERE HAS BEEN NO
LIGHTNING OUTSIDE COOS COUNTY. WE'LL KEEP AN EYE ON IT. -WRIGHT

AVIATION...FOR THE 20/12Z TAF CYCLE..ALONG THE COAST...A BAND OF
SHOWERS AND WEAK, ELEVATED THUNDERSTORMS IS CURRENTLY PROGRESSING
NORTH ALONG THE COAST AND WILL BE AROUND KOTH UNTIL 20/14Z, THEN IT
MOVES NORTH. THE CONVECTION IS EXPECTED TO DISRUPT THE MARINE LAYER
THIS MORNING WITH CIGS AND VIS IMPROVING BEHIND IT. MUCH LIGHTER
SHOWERS ARE ALSO POSSIBLE AROUND THE REST OF THE AREA, INCLUDING ALL
TERMINALS, THIS MORNING. BUT CONDITIONS ELSEWHERE WILL BE VFR. MORE
SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.
THE GREATEST CHANCE FOR STORMS WILL BE IN THE MOUNTAINS, BUT IT
CAN'T BE RULED OUT AT ANY OF THE TERMINALS. CONDITIONS WILL BE VFR
MOST OF THE TIME AT ALL THE TERMINALS THROUGH TONIGHT. -WRIGHT

PREV DISCUSSION... /ISSUED 317 AM PDT WED APR 20 2016/

SHORT TERM...TODAY THROUGH SATURDAY...AFTER SEVERAL DAYS OF VERY
WARM TEMPERATURES AND DRY CONDITIONS...THERE WILL BE INCREASING
CHANCES OF PRECIPITATION OVER THE NEXT SEVERAL DAYS AND
TEMPERATURES WILL BE LOWERING STEADILY EACH DAY. TODAY...LINGERING
WARM SURFACE TEMPERATURES WILL COMBINE WITH ENERGY ALOFT TO
GENERATE A CHANCE OF THUNDERSTORMS FOR MUCH OF THE FORECAST AREA.
THIS MORNING ENOUGH INSTABILITY ALOFT IS GENERATING SHOWERS OVER
JOSEPHINE AND CURRY COUNTIES. THE THICK HIGH CLOUDS THAT ARE
ALIGNED WITH THESE SHOWERS WILL PASS THROUGH THIS MORNING...AND
THE THINKING IS THERE WILL BE ENOUGH SURFACE HEATING TO SUPPORT
THUNDERSTORMS THIS AFTERNOON. HOWEVER...SOME CLOUDS WILL
CERTAINLY PASS THROUGH WITH THE MAIN SHORTWAVE CURRENTLY LOCATED
ALONG THE NORTHERN CA COAST AND THIS WILL LIMIT THUNDERSTORM
CHANCES IN SOME AREAS. IN SUMMARY...WE HAVE THE HIGHEST
PROBABILITY OF THUNDERSTORMS OVER THE CASCADES WHERE MOST
GUIDANCE...AND CLIMATOLOGY...IS IN AGREEMENT ON LIGHTNING
OCCURRING.

ENERGY ALOFT AND MOISTURE EXITS THE AREA THIS EVENING AND SHOWERS
AND ANY THUNDERSTORMS WILL DISSIPATE. A RELATIVE BREAK IN SHOWER
CHANCES IS EXPECTED THURSDAY AHEAD OF THE NEXT...MORE POTENT UPPER
LOW. THE GFS AND EC ARE IN AGREEMENT ON WIDESPREAD WETTING RAINS
AFFECTING THE FORECAST AREA FRIDAY...WITH TEMPERATURES DROPPING TO
NEAR OR BELOW NORMAL FOR THE FIRST TIME IN OVER A WEEK. SHOWERS
LINGER FRIDAY NIGHT WITH DRYING EXPECTED SATURDAY.

LONG-TERM...SUNDAY THROUGH WEDNESDAY...AN UPPER TROUGH WILL LIKELY
BE OVERHEAD ON SUNDAY...PRODUCING SHOWERS. 850MB TEMPERATURES
WILL DROP TO BELOW 0C ON SUNDAY...WHICH IS REPRESENTS AN
ANOMALOUSLY COLD AIR MASS FOR LATE APRIL. AGRICULTURAL INTERESTS
WILL NEED TO MONITOR THE FORECAST...BECAUSE A LATE APRIL FREEZE
WILL BE POSSIBLE IF WE HAVE A NIGHT OF CLEAR SKIES. CURRENT
GUIDANCE DOES SUGGEST LOW CLOUDS WILL BE PRESENT ON THE COLDEST
NIGHTS BUT WILL EVALUATE FURTHER IN THE NEXT SEVERAL DAYS.

SOME RIDGING IS EXPECTED MONDAY BEHIND THE TROUGH BUT WHAT FOLLOWS
IS DIFFICULT TO PIN DOWN. THE GEFS SUGGESTS EITHER RELATIVELY FLAT
RIDGING OR UPPER TROUGHING. WHAT SEEMS UNLIKELY PER THE CONSENSUS
OF ENSEMBLE AND OPERATIONAL MODELS IS STRONG RIDGING/WARM
TEMPERATURES. SO THE FORECAST REFLECTS GENERALLY SLIGHT CHANCE
POPS AND TEMPERATURES NEAR NORMAL.

MARINE...UPDATED 205 AM PDT WED 20 APR 2016...WEAK HIGH PRESSURE
OVER THE WATERS THIS MORNING WILL GRADUALLY MOVE INLAND TODAY AS A
WEAK FRONT APPROACHES. THERE IS A SLIGHT CHANCE OF SHOWERS OR
THUNDERSTORMS TODAY AS AN UPPER TROUGH MOVES THROUGH. WINDS WILL
REMAIN FAIRLY LIGHT TODAY BUT THEY WILL COME AROUND TO THE SOUTH.
THE FRONT WILL BRING INCREASING SHOWERS AND ELEVATED WINDS
THURSDAY AND FRIDAY, BUT CONDITIONS ARE EXPECTED TO REMAIN BELOW
SMALL CRAFT ADVISORY LEVELS. SEAS REMAIN LIGHT THROUGH FRIDAY, BUT
INCREASE AS A MODERATE SWELL ARRIVES OVER THE WEEKEND. THE WEEKEND
WILL BE RAINY AND UNSETTLED, AND WITH STRONGER FRONTS, COMES THE
POTENTIAL FOR MODERATE WINDS. -WRIGHT

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...NONE.

BMS/NSK/TRW

In the hours before

Special weather statement, Apr 20, 2:32 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
232 PM PDT WED APR 20 2016

ORZ023-025>028-202215-
EASTERN DOUGLAS COUNTY FOOTHILLS OR-SOUTH CENTRAL OREGON CASCADES OR-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES OR-
CENTRAL DOUGLAS COUNTY OR-JACKSON COUNTY OR-
232 PM PDT WED APR 20 2016

...SPECIAL WEATHER STATEMENT...

AT 231 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PROSPECT STATE SCENIC VIEWPOINT...OR 24 MILES SOUTHWEST OF CRATER
LAKE...MOVING NORTHWEST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE... HIGHWAY 62...PROSPECT STATE SCENIC
VIEWPOINT...PROSPECT AND JOSEPH STEWART STATE PARK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4270 12244 4264 12255 4276 12283 4290 12260
TIME...MOT...LOC 2131Z 136DEG 24KT 4271 12255

SCHAAF

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 2:32 PM PDTSpecial Weather StatementMFRJackson43 min
Apr 20, 2:32 PM PDTSmall Craft Advisory for Hazardous SeasMFR3 days
Apr 20, 2:43 PM PDTSpecial Weather StatementMFR47 min
Apr 20, 3:20 PM PDTSpecial Weather StatementMFRDouglas25 min

Nearby

Small Craft Advisories in Oregon, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.